MAUDE Adverse Event Report: ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 8CM; CATHETER PERCUTANEOUS

ARROW INTERNATIONAL LLC ARROW ARTERIAL CATH SET: 22GA X 8CM; CATHETER PERCUTANEOUS
Catalog Number SAC-00822-PBX
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/11/2024
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that when opening the arterial line catheter, the guidewire was found to be bent.The device was replaced.The patient had no harm or injury.
 
Additional Manufacturer Narrative
Qn #(b)(4).
 
Additional Manufacturer Narrative
(b)(4).The customer provided two photos for analysis.The photos show an opened sac-00822-pbx kit with signs of folds and creases.The guide wire within the protective guard appeared kinked and was removed from the catheter.The customer also returned one, opened sac kit for evaluation.The returned packaging had signs of folding/creasing upon return.Visual analysis revealed the guide wire and protective tubing were kinked within the packaging.Visual analysis revealed the protective tubing had three kinks which aligned with the kinks on the guide wire.There was an additional kink at the proximal end of the guide wire that would have been within the catheter during full assembly.No defects or anomalies were observed on the catheter.The lidstock clearly states, "do not bend." the damage observed is consistent with defects related to storage and shipping.Microscopic examination confirmed the damage and confirmed the distal and proximal welds were secure and intact.The kinks on the guide wire measured 19 mm, 97 mm, 144 mm, and 172 mm from the proximal tip.The guide wire length measured 349 mm, which is within the specification limits of 345-355 mm per guide wire product drawing.The guide wire outer diameter measured 0.519 mm, which is within the specification limits of 0.508-0.533 mm per guide wire product drawing.The guide wire was functionally tested per the product instructions for use.The ifu provided with this kit instructs the user, "insert tip of guidewire through introducer needle into artery (until depth-marking [if provided] on wire enters hub of needle)." the guide wire was advanced through the returned introducer needle and the undamaged portions were able to pass with little to no resistance.A manual tug test confirmed that the distal and proximal welds were secure and intact.A device history record review was performed, and no relevant findings were identified.The ifu provided with this kit warns the user , "do not use if package is damaged." the lidstock was reviewed as part of this complaint investigation.The words "do not bend" are clearly visible on the front of the lidstock.The customer report of a kinked guide wire was confirmed through complaint investigation of the returned sample.Kinking was observed on the guide wire body which aligned with kinking on the protective tubing.The packaging had signs of folding/creasing upon return.The guide wire met all relevant dimensional and functional requirements, and a device history record review was performed with no relevant findings.The packaging clearly states, "do not bend." based on the customer description and the samples received , storage and shipping caused or contributed to this event.Teleflex will continue to monitor and trend for reports of this nature.
 
Event or Problem Description

Brand Name
ARROW ARTERIAL CATH SET: 22GA X 8CM
Common Device Name
CATHETER PERCUTANEOUS
Manufacturer (Section D)
ARROW INTERNATIONAL LLC
morrisville NC
Manufacturer (Section G)
ARROW INTERNATIONAL CR, A.S.
jamska 2359/47
zdar nad sazavou 591 0 1
EZ   591 01
Manufacturer Contact
katharine tarpley
3015 carrington mill blvd
morrisville, NC 27560
MDR Report Key21719247
Report Number3006425876-2025-00317
Device Sequence Number15850705
Product Code DQY
UDI-Device Identifier10801902129915
UDI-Public(01)10801902129915(11)240226(17)281231(10)71F23M0899(21)
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K171146
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Foreign,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberSAC-00822-PBX
Device Lot Number71F23M0899
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/10/2025
Supplement Date Received by Manufacturer04/24/2025
Initial Report FDA Received Date03/28/2025
Supplement Report FDA Received Date04/28/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/26/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
NOT REPORTED.; NOT REPORTED.
Patient SexFemale